MAUDE Adverse Event Report: INTEGRA - PRINCETON DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL SPINE

INTEGRA - PRINCETON DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5; DURASEAL SPINE
Catalog Number 206520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 1 of 4 for the same patient linked to mfg report numbers: 3003418325-2025-00039, 3003418325-2025-00028, 3003418325-2025-00025.Medwatch "mdr report # mw5171420" was received with the following information: "surgical site infection.Cervical one laminectomy suboccipital craniotomy and duraplasty for chiari malformation correction.Procedure done by dr.(b)(6).Duraseal was used but the micromyst applicator was also used in addition.Reference report #mw5171421, #mw5171422, #mw5171423." additional information is being requested.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Additional information: 1.Please advise the type of infection/organism if known.¿ craniotomy deep surgical site infection, organism cutibacterium acnes ¿ craniotomy deep surgical site infection, organism cutibacterium acnes, staphylococcus coag negative, staphylococcus lugdunensis ¿ craniotomy deep surgical site infection, organism staphylococcus aureus ¿ craniotomy organ space surgical site infection, organism cutibacterium acnes.2.What tests were done to confirm the infection in the patient? ¿ organism identified from fluid or tissue in the deep and/or organ space by culture or non-cultured microbiologic testing ¿ physician assessment that may include gross anatomical exam, histopathologic exam and/or imaging test ¿ surgical site infection in-depth review by an infection preventionist.3.What treatment and or medication was given for the infection ¿ if medications were administered, please include medication names.¿ i do not have access to provider to patient treatment plans or outcomes.4.Please advise if any other medical/surgical intervention was administered.¿ i do not have access to provider to patient treatment plans or outcomes.5.What is the health history of the patient? ¿ 3 patients are clinically obese, and 1 had diabetes.6.Please advise of the patient¿s outcome and/or status regarding the infection.¿ i do not have access to provider to patient treatment plans or outcomes.A notable finding was that our microbiology department cultured several sterile unused/unopened products that had been pulled from service.One of the cultures resulted in: organism cutibacterium acnes.Investigation findings: duraseal exact spine sealant system 5ml us box of 5 (206520) was not returned for analysis.Lot number information was provided; therefore, only a dhr review could be performed.At the time of manufacturing, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications.The dhr review confirmed the finished good for the work order was processed within qualified parameters and passed the required inspection checks, including endotoxin and cytotoxicity which satisfactorily met the requirements.Due to no product return, the root cause is undetermined and was unable to be confirmed in the complaint evaluation.Per the fmea, potential causes of failure include: biocompatibility.The risk remains acceptable per the risk analysis.No enhancements or improvements were generated for the reported condition.Trends will be monitored for this and similar issues.If additional information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
DURASEAL EXACT SPINE SEALANT SYSTEM 5ML US BOX OF 5
Common Device Name
DURASEAL SPINE
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22549394
Report Number3003418325-2025-00038
Device Sequence Number17149150
Product Code NQR
UDI-Device Identifier10381780000044
UDI-Public10381780000044
Combination Product (Y/N)N
PMA/510(K) Number
P080013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number206520
Device Lot Number60606583
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROMYST APPLICATOR.
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite